Iatrogenic meningitis

Arq Neuropsiquiatr. 2013 Sep;71(9B):659-60. doi: 10.1590/0004-282X20130145.

Abstract

Iatrogenic meningitis can be caused by a number of mechanisms. The recent case reports of fungal meningitis after application of epidural methylprednisolone caused warning in the medical community. Cases were caused by contaminated lots of methylprednisolone from a single compounding pharmacy. Several medications can cause meningitis by probable hypersensitivity mechanism. Neurologists should be alert to the recent description of the use of lamotrigine and development of aseptic meningitis.

Publication types

  • Review

MeSH terms

  • Drug Contamination*
  • Humans
  • Iatrogenic Disease*
  • Meningitis, Aseptic / chemically induced*
  • Meningitis, Fungal / microbiology*
  • Methylprednisolone / adverse effects*
  • Neuroprotective Agents / adverse effects*

Substances

  • Neuroprotective Agents
  • Methylprednisolone